MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS ELEMENT¿ PLUS; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS ELEMENT¿ PLUS; STENT, CORONARY, DRUG-ELUTING
Model Number H7493911416300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Chest Pain (1776); Myocardial Infarction (1969)
Date of Event 12/05/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluated by mfr: the complaint device was not returned for analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The root cause is anticipated procedural complications as this event is a known physiological effect of the procedure and is noted within the dfu.(b)(4).
 
Event or Problem Description
(b)(6) clinical study.It was reported that myocardial infarction (mi) and chest pain occurred.In (b)(6) 2012, the patient was referred for cardiac catheterization.Subsequently, the index procedure and coronary angiography were performed.The target lesion was a de novo lesion located in the proximal left anterior descending (lad) artery with 85% stenosis and was 10mm long with a reference vessel diameter of 3.0mm.The target lesion was treated with pre-dilatation and placement of a 3.00x16mm promus element plus drug-eluting study stent with 0% residual stenosis.The following day, the patient was discharged on aspirin and clopidogrel.In (b)(6) 2016, the patient presented to study hospital due to chest pain and was hospitalized on the same day.The patient was non-compliant with anti-platelet medications for 2 months.The patient was further referred for cardiac catheterization.The 95% stenosis of the proximal left circumflex artery was treated with cutting balloon angioplasty with 0% residual stenosis.Additionally, the 100% stenosis of the proximal right coronary artery (rca) was treated with placement of unknown stent.Post procedure, after the sheath pull, the patient experienced bleeding from the right groin site.Later, right groin ultrasound revealed hematoma and lab investigations revealed no significant drop in the hemoglobin.Subsequently, the mi was considered resolved.Two days after, the patient was discharged on aspirin.
 
Additional Manufacturer Narrative
Describe event or problem and relevant tests/lab data updated.(b)(4).
 
Event or Problem Description
It was further reported that the study stent in the proximal lad was patent.Therefore, the events occurred are not related to the study device.

Brand Name
PROMUS ELEMENT¿ PLUS
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6414342
Report Number2134265-2017-02218
Device Sequence Number16375128
Product Code NIQ
UDI-Device Identifier08714729807957
UDI-Public(01)08714729807957(17)20130308(10)15171523
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/08/2013
Device Model NumberH7493911416300
Device Catalogue Number39114-1630
Device Lot Number15171523
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/28/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/17/2017
Supplement Report FDA Received Date06/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR